Top
10
Doctor insights on: Calcium Channel Blocker

Share
1

1
What the heck is calcium channel blocker overdose really?

What the heck is calcium channel blocker overdose really?

Too much..: Taking too much calcium chamber blockers such as amlodipine, Diltiazem or verapamil. Overdosing can cause low blood pressure sometimes to dangerous levels. Also Diltiazem and verapamil overdosing can cause very low heart beats. Not a good idea to overdose. ...Read more

See 1 more doctor answer
2

2
Explain the problem of a calcium channel blocker overdose.?

Many symptoms: Calcium channel blocker overdose leads to bradycardia (slow heart beat), heart block, low blood pressure, syncope (fainting) and sometimes can be fatal. Immediate medical attention should be thought if the overdose is suspected. ...Read more

See 1 more doctor answer
3

3
Is it safe to go off my calcium channel blocker?

Is it safe to go off my calcium channel blocker?

Not recommended: Do not try to discontinue these drugs on your own. The sudden withdrawal of beta blockers can rapidly increase heart rate and lead to unstable angina. ...Read more

See 1 more doctor answer
5

5
If I use this calcium channel blocker and anticholesterol drug, and work on my diet, exercise and lose weight can I eventually get all drugs?

If I use this calcium channel blocker and anticholesterol drug, and work on my diet, exercise and lose weight can I eventually get all drugs?

Get OFF drugs?: Diet, exercise, and wt loss can lower blood pressure, cholesterol, & blood sugar. If you attain normal body mass index, exercise regularly, and avoid salt, you might be able to reduce or even stop some or all of your medications. But everyone is different and you should work with your doctor. ...Read more

6

6
I'm on warfarin and flecainide. Why should flecainide should always be used in conjunction with a beta blocker or a calcium channel blocker?

I'm on warfarin and flecainide. Why should flecainide should always be used in conjunction with a beta blocker or a calcium channel blocker?

Recurrence: Atrial fibrillation can still recur with Flecainide and Flecainide does not prevent rapid heart rate from Atrial fib. Thus the need for drugs like beta blockers and either of the 2 calcium channel blockers that effectively controls the rate just in case. ...Read more

7

7
Which calcium channel blocker is most effective for severe raynauds, digital ischemia and exercise-induced pulmonary hypertension? I take 7.5 mg amlodipine but now wondering if diltiazem was better.

Which calcium channel blocker is most effective for severe raynauds, digital ischemia and exercise-induced pulmonary hypertension?  I take 7.5 mg amlodipine but now wondering if diltiazem was better.

Unsure. But: You can always try and see which one works best for you, with the support of you doc. There are many issues that vary the results among different calcium blockers including different absorption and metabolism from a patient to another. We usually use amlodipine but you can tell better if Diltiazem feels more effective for you. Would discuss with my doc regarding a possible switch trial. ...Read more

See 2 more doctor answers
8

8
How to treat ankle edema as a side effect of amlodipine plus if the hypertensive pt.Had been changed frm ACE inhibitor to a calcium channel blocker?

How to treat ankle edema as a side effect of amlodipine plus if the hypertensive pt.Had been changed frm ACE inhibitor to a calcium channel blocker?

Ankle edema: You could go back on the ace inhibitor, or try another medicine, but the ankle edema is a side effect of the amlodipine. It may also be seen with other calcium channel blockers. ...Read more

10

10
What the heck is calcium channel blocker overdose really?

Too much..: Taking too much calcium chamber blockers such as amlodipine, Diltiazem or verapamil. Overdosing can cause low blood pressure sometimes to dangerous levels. Also Diltiazem and verapamil overdosing can cause very low heart beats. Not a good idea to overdose. ...Read more

See 1 more doctor answer